Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Loci

Veteran Member
  • Posts

    67
  • Joined

  • Last visited

Reputation

0 Neutral

1 Follower

Profile Information

  • Gender
    Female

Recent Profile Visitors

1337 profile views
  1. I've been using the same recommended amount in cream form for almost 5 weeks now at night. At first, my skin was "glowing" and didn't seem to necessarily be oily. But as of last week, I started to break out terribly AND I am an oil slick. I wear very matte makeup and even that makes me look super oily. I also tend to be flaky near my breakouts, but generally oily all over. I have to soak up the oil about every hour with powder (BM mineral veil). I am getting pretty frustrated, but my cousi
  2. mylimage, I do agree that I would be singing a different tune if my skin was perfectly clear using spiro, make no mistake that I would be extremely happy. However, I am not just bringing up the safety issue because it did not work me for. In fact, my dermatologist said that there is no way that he would put me on this drug long term. He prescribed topicals, along with spiro and said that within a year, he wants me off of spiro completely. I work in the health care field and specifically h
  3. Well I would try an increased dose, but in all honesty, I don't know if it's worth putting my health at risk. Any drug that you take, especially one used for ESRD patients, can take a toll on your body. I am not too sure that I want to take that route any more. Not to mention the side effects from sprio. I still get headaches and I feel tired all the time from it. To top it off, I get my period every 2-3 weeks, which is unheard of for me. I also think the connection with dealing with PMS re
  4. Here, here. I wish I could say I was a spiro success story, but I am not at all. I have combo skin, so I don't really experience a whole lot of oiliness, except for my t-zone, but I do struggle with PMS acne. I really thought this would be the answer to my years of rough patches dealing with hormonal acne and it wasn't the case.
  5. So I thought I would update everyone with my spiro use. Quick background.....I am 31 and have dealt with PMS acne since I was 17. My face would break out terribly about one week prior and after my period with out only 1 week of clear skin a month, if that. This has been a very emotional journey for me and unfortunately it has not ended. I've tried everything under the sun. Topicals just do not work on me. I have been on BCP and not only did it not work, but I hated what BCP does to my body
  6. Like with every medication, it is how you react to the medication. What works for one person, may not work for another. I personally have had success with doxy. I am currently on 200 mg of doxy and 50mg of spiro (I had to go on doxy because the spiro made me break out horribly). I can't say that it completely cleared my acne, but it has kept breakouts at bay and when I do get a zit or two, it doesn't inflame. Hope it works for you this time. Make sure you don't lie down after taking it.
  7. Of course I agree with everyone else here who has replied. I did some research of my own, and beside a carcinogenic effect seen in rats, there really isn't any facts based on the claim that your doctor made. In addition, I have not found one single backing of spiro being banned in Spain. Taking any drug is going to have its side effects and it's up to you if you want to take those increased risks (we've all seen those commercials about different Rxs, right? The ones that make it sound that t
  8. It seems to be pretty normal from what most have experienced. With me, and many others, an antibiotic treatment along with the spiro seems to keep those types of breakouts at bay.
  9. Any time you take any medication, it is detoxified through your liver and therefore alcohol should be avoided while on medications. However, occasional drinks are totally fine. I enjoy a beer or wine every now and then and have even gone out to the bars and tied a few on......hahaha . Just don't over do it.
  10. I have that too. It happens to me almost every day. My makeup will look great in the morning, but by the end of the day, it looks awful. I do feel like I am sweating more due to spiro, but it could also just be the 90 degree heat as well that I live in day to day. I am constantly running around the house with my 11 mo old daughter and I feel constantly hot and no matter what I try to do to cool down, I can't. I am going to my derm next week for a checkup, so I will ask him if that is a comm
  11. pink, I am using it topically on my zits. I will not put it all over my face as I am afraid to breakout (I know, it doesn't make sense, does it), but I do use it on the places that i have picked at and it seems to heal fairly quickly, considering. You can buy virgin coconut oil at your nearest health food store. My cousin gave me some of hers to try and it is so far working on healing those problem areas quickly. Now if I could only find something to fade those old red marks..... sunrise, t
  12. Hi there. Well I cannot answer your first question as I do not live in the UK. However, long term use of spiro, as long as your potassium levels are checked consistently and are normal, should be no problem. I did have a very bad initial breakout and went on antibiotics to help with that IB. I would potentially stay on your minocycline, at least for the first 3 months of spiro use, until your body adjusts. The antibiotics will not necessarily keep the IB completely at bay, but may help as
  13. OK, quick background. Back in 2004, while in Mexico, I developed a tiny little cyst on the tip of my nose. I am normally a picker, so I thought it was a little zit and I picked at it. Ever since then, I have always picked at it to "flatten it out", which works until it forms again. A year ago, I went to a dermatologist and before I even knew what was going on, he numbed my nose and used this instrument to "zap" it. It left a dark mark and it seemed to go away at first. Yet as it healed it
  14. I am with pink on this one. It seems to be very common that women experience initial breakouts with spiro. Mine were horrible....the worst acne I have ever had.....and I thought this was supposed to help my skin!?!?!?!? I've been on it for 8 weeks and I see a significant improvement. I know it is totally devastating, but please stick to it. It will be worth it if you do!!!!
  15. I had the same thing happen to me on spiro. While it's helped clear acne, it has made those red spots that were either completely healed or almost gone, come back. I just use a tinted moisturizer and mineral make-up to cover it all and with makeup and it makes my face looks clear. One thing that may keep those smaller breakouts at bay is antibiotics, which I am also taking along with the spiro. Another new thing that I LOVE is coconut oil!!! Yes, pure coconut oil. I am a picker and I pic
×